Health

Statins side effects: Unusual mouth changes? Drug use may heighten these mouth symptoms

Fitness & Health:

The statin family of drugs are safe and effective therapeutic agents for the treatment of arteriosclerotic cardiovascular disease (CVD). Due to a wide range of health benefits in addition to their cholesterol lowering properties, statins have recently attracted significant attention as a new treatment strategy for several conditions. However, as with most things, taking medication such as statins could have some adverse effects including these oral symptoms.

In a study published in the US National Library of Medicine National Institutes of Health, side effects of statins in the oral cavity were looked at.

The studies objective was to analyse the side effects of statins in the mouth cavity, and to analyse the symptoms after interruption of the treatment.

Symptoms pertaining to the oral cavity from statin use included dry mouth patients, itchiness, bitterness in the mouth a cough.

Ads

The risks of any side effects have to be balanced against the benefits of preventing serious problems.

A review of scientific studies into the effectiveness of statins found around one in every 50 people who take the medicine for five years will avoid a serious event, such as a heart attack or stroke, as a result.

The Yellow Card Scheme allows you to report suspected side effects from any type of medicine you’re taking.

RELATED:  FDA amends 8 classification regs in response to Cures Act

It’s run by a medicines safety watchdog called the Medicines and Healthcare products Regulatory Agency (MHRA).


DISCLAIMER:-If article is on fitness, health tips, beauty, tips-tricks care like recommendation, then check for DISCLAIMER in T&C.

Health News Today & Latest Medical News More Updates

Today News || Latest News || World News || US Politics || Health News || Technology News || Education News

Source

Tags
Show More

Related Articles

Back to top button
Close